Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Dec 11, 2021, 2:34 AM EST for Lucas County, Wood County, Ohio. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2021, 2:34 AM EST (07:34 UTC)
- Expired
- Dec 11, 2021, 3:30 AM EST
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.00 in
- Wind
- 50
Counties Lucas County, OH, Wood County, OH
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 564 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111
WWUS81 KCLE 110734
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
234 AM EST Sat Dec 11 2021
OHZ003-006-110830-
Wood OH-Lucas OH-
234 AM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of Wood and Lucas
Counties through 330 AM EST...
At 234 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Blissfield to 6 miles west of Napoleon.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Toledo, Bowling Green, Perrysburg, Oregon, Sylvania, Rossford,
Waterville, Northwood, Whitehouse, Holland, Weston, Maumee, Ottawa
Hills, Walbridge, Pemberville, Millbury, Haskins, Luckey, Bradner and
Grand Rapids.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
4169 8343 4169 8335 4171 8334 4164 8323
4163 8318 4174 8311 4162 8318 4162 8342
4126 8343 4130 8388
TIME...MOT...LOC 0734Z 278DEG 33KT 4177 8390 4138 8424
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
JaszkaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Dec 11, 1:35 AM EST, 59 minutes earlier.
Area forecast discussion, Dec 11, 1:35 AM EST, 59 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
135 AM EST Sat Dec 11 2021
.SYNOPSIS...
Low pressure developing over the Central Plains will track northeast
tonight into Saturday, deepening as it approaches the Great Lakes
region. An associated warm front will move north across the area
tonight, followed by a strong cold front moving east Saturday
afternoon. High pressure will build over the area Saturday night
into Sunday and persist into the start of next week.
&&
.NEAR TERM /THROUGH TODAY/...
Rain is expanding in coverage across western Ohio and eastern
Indiana as a poorly defined warm front continues to lift north.
Pockets of thunderstorms that are starting to move into the
forecast area appear to be elevated in nature with the stronger
convection in Central Indiana closer to a region of marginal
instability with 250-500 J/kg of ML CAPE. This better
instability will try to spread north up the I-75 corridor per
rap mode guidance after 9Z. A Tornado Watch has been issued for
portions of SW Ohio until 6 AM but does not reach our forecast
area. Some increase in intensity is expected with storms as a
75+ knot low level jet moves northeast from near Cincinnati to
Cleveland between 08-10Z. If strong convection reaches the area,
warnings will likely be needed with a very limited stable layer
that may be overcome. Damaging winds will be the primary threat
as we head towards dawn but rotation can not be ruled out.
Previous discussion...
A very active near term forecast is in store for the area as a
low pressure, centered over the Central Plains, tracks northeast
into the Great Lakes region. Models continue to track the
center of the deepening low over Lake Michigan and into Ontario
through Saturday afternoon. With close proximity to the area,
multiple hazards are expected to arise, beginning tonight
through tomorrow evening.
Near 00Z Saturday, a warm front is expected to progress north across
the area, with a warm, moist airmass moving in behind it.
Temperatures are expected to steadily climb overnight, reaching into
the 60s with dewpoint temperatures approaching the upper 50s to low
60s. This provides a ripe environment for storms to thrive in once
they develop, but there remains quite a bit of uncertainty about
overnight convection. Shear values overnight are very high,
exceeding 70 knots at times, with 0-1 SRH exceeding 400, however
overall instability remains the potential limiting factor. SBCAPE
values barely reach 100 J/kg, but MUCAPE values are slightly higher
near 400 J/kg. This suggests much of the convection across the area
may remain elevated. The concern is if surface based convection
begins to dominate, increased mixing will likely bring strong winds
from the LLJ to the surface. With such strong shear, there remains
the potential for an isolated tornado across the area. General
timing of everything coming together is between 07-11Z Saturday.
With their latest update, SPC has placed the far western counties
into a slight risk for severe weather, with strong winds remaining
the primary threat. Efficient rainfall will accompany the strongest
storms, resulting in quickly reduced visibilities at times. Total
forecast rainfall across the area is general 0.5-0.75 inches,
locally higher in the heaviest bands. Flooding is not a major
concern, but will need to be monitored particularly in urban areas
where water typically drains slower. This will continue to be
monitored in the near future updates.
The area will remain in the warm sector through much of Saturday
morning as the cold front approaches the area from the east near 18Z
Saturday. Models suggest there could be another uptick of convection
Saturday afternoon with the passing of the front, however confidence
is low at this point and will be very dependent on how the system
evolves. The bigger concern tomorrow afternoon will be the increased
synoptic winds across the entire area. Strong CAA along the boundary
will bring an enhanced gradient over the area, increasing winds
throughout the day. Much of the area is expected to see sustained
winds of 15-25 knots, with gusts exceeding 40 knots. The exception
is for Lake County, Ashtabula and Erie Lakeshore zones. These areas
will have slightly higher winds sustained of 30-35 knots with gusts
exceeding 50 knots, resulting a High Wind Warning for these counties
beginning Saturday afternoon. The remainder of the area has a Wind
Advisory in effect for Saturday afternoon as well. This remains a
very complex forecast.
By late Saturday, surface high pressure will begin to build
northeast across the area, allowing winds to steadily decrease
overnight into Sunday morning. All land based wind headlines are set
to expire by 04Z Sunday. High temperatures on Saturday will be
reached early in the day, approaching the mid 60s for much of the
area. Behind the cold front, temperatures will steadily decrease
into the overnight hours, with Saturday overnight lows expected to
be in the upper 20s to low 30s. The forecast Saturday high
temperatures will approach record level (see climate section
below).
&&
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
High pressure builds over the middle Ohio Valley Sunday which will
not be all that chilly despite the strong storm system from the near
term period, drifting to the Carolinas by Monday/Monday night. At
the same time, strong upper level ridging takes shape over the
northern Gulf of Mexico. The result of these two features is a dry
period across our CWA for the short term, and as the heights
aloft/850mb temperatures increase, a steady but modest warm up will
begin heading into Monday. Expecting a good amount of sun as well for
consecutive afternoons in this quiet weather pattern.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
The next low pressure system will develop over the lee of the
central Rockies mid week. POPs return with a weak wave aloft riding
through the ridge and a warm front extending across the midwest. Low
end POPs increase area wide as a result of these features heading
into Wednesday. Upper level system kicks out the surface low
Wednesday night where it will track northeastward into the western
Great Lakes. Firmly entrenched in the warm sector for the end of
the week, the warming trend continues. Cold front crosses the
Mississippi Thursday morning and pushes into our area late Thursday
evening into Thursday night. The deepening surface low increases the
pressure gradient with te building high pressure system over the
plains states, so breezy conditions could set up again.
&&
.AVIATION /06Z Saturday THROUGH Wednesday/...
IFR ceilings in place at all Ohio terminals as a warm front
continues to approach the area. Scattered thunderstorms are
starting to approach some of the terminals and will fill in
between 08-11Z. Some improvement to MVFR ceilings may occur as
thunderstorms arrive although IFR visibilities are possible in
brief heavy rain. Any strong thunderstorms will also be capable
of bringing down wind gusts of 40-50 knots but this is expected
to be rather isolated in coverage. Rain may end by 10-11Z at
TOL/FDY but will continue at eastern terminals through much of
the morning. A north to south oriented cold front will move from
west to east across the area between 15-20Z resulting in a wind
shift to a 250-270 degree wind with gusts of at least 40 knots
and potential for gusts in excess of 50 knots, especially
across NE Ohio and NW Pennsylvania if additional showers develop
with the front. Although a break in clouds is possible right
behind the cold front, MVFR ceilings will likely fill back in.
The strongest winds will start to drop off towards 23Z at most
terminals except ERI which may see strong wind gusts continue
through at least 03Z.
Outlook...Generally VFR conditions expected Sunday into early
next week with high pressure near the region. Non-VFR possible
by the middle of the week with rain showers and cloud cover.
&&
.MARINE...
Storm Warning for the eastern basin Saturday in effect from 1 PM to
10 PM EST from Conneaut to Ripley and open waters from Conneaut to
Buffalo.
Gale Warning is in effect from 10 AM to 10 PM EST Saturday for
nearshore and open waters from Maumee Bay to Conneaut.
Small Craft Advisory in effect for all near shore zones from 3 AM to
10 AM EST Saturday.
A low Water Advisory is in effect from 10 AM Saturday to 7 PM EST
Sunday for nearshore and open waters from Maumee Bay to Vermilion. A
significant seiche is expected to accompany the upcoming high winds.
The seiche should be followed by the lake sloshing around
significantly until lake levels stabilize later on Sunday.
A very strong low pressure system will track from the mid
Mississippi Valley, through the central Great Lakes, and into
western Quebec from this evening through late Saturday. This area of
low pressure will be strengthening as it does so, and conditions on
Lake Erie are going to deteriorate swiftly and significantly. Winds
will be on the increase overnight, turning from a southeasterly to a
southwesterly flow tonight, steadily increasing to 25kts sustained.
The strong cold front with this low pressure system plows across the
lake Saturday morning through Saturday afternoon. Winds will veer
more to the west southwesterly, and behind the front, expect winds
to increase further to 35 to 45kts sustained in the western and
central basins where the Gale Warning is, and over 50kts sustained
in the eastern basin with the Storm Warning while gusts could exceed
60kts briefly. Wave heights over the open waters could reach 14-
18ft. Coastal areas will see 6-12ft, depending on location and
orientation to the WSW winds.
Conditions will ease Saturday night through Sunday with largely less
than 20kts by Sunday morning and waves back under 8ft, continuing to
diminish slowly into early next week as high pressure builds into
the region.
&&
.CLIMATE...
Temperatures Saturday may break daily record highs for December
11th. These records are as follows:
City...Record High(F)/Year
Toledo... 64/1931
Mansfield... 61/2007
Cleveland... 64/1931
Akron/Canton... 62/2007
Youngstown... 61/1979
Erie, PA... 61/2015
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...High Wind Warning from 1 PM this afternoon to 11 PM EST this
evening for OHZ012-089.
Wind Advisory from 1 PM this afternoon to 7 PM EST this
evening for OHZ013-014-021>023-031>033-038.
Wind Advisory from 11 AM this morning to 7 PM EST this evening
for OHZ003-006>011-017>020-027>030-036-037-047.
PA...High Wind Warning from 1 PM this afternoon to 11 PM EST this
evening for PAZ001.
Wind Advisory from 1 PM this afternoon to 7 PM EST this
evening for PAZ002-003.
MARINE...Low Water Advisory from 10 AM this morning to 7 PM EST Sunday
for LEZ142>144-162>164.
Small Craft Advisory until 10 AM EST this morning for
LEZ142>149.
Gale Warning from 10 AM this morning to 10 PM EST this evening
for LEZ142>148-162>168.
Storm Warning from 1 PM this afternoon to 10 PM EST this
evening for LEZ149-169.
&&
SYNOPSIS...Campbell
NEAR TERM...Campbell/KEC
SHORT TERM...26
LONG TERM...26
AVIATION...KEC
MARINE...26
CLIMATE...Hazardous weather outlook, Dec 10, 3:12 PM EST, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 312 PM EST Fri Dec 10 2021 OHZ012-089-PAZ001-112015- Lake-Ashtabula Lakeshore-Northern Erie- 312 PM EST Fri Dec 10 2021 ...HIGH WIND WARNING IN EFFECT FROM 1 PM TO 11 PM EST SATURDAY... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. There is a Marginal Risk of severe weather tonight, with strong winds remaining the primary concern. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>144-162>164-112015- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- 312 PM EST Fri Dec 10 2021 ...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST SATURDAY... ...LOW WATER ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 7 PM EST SUNDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ145>148-165>168-112015- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- 312 PM EST Fri Dec 10 2021 ...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST SATURDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-149-169-112015- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Conneaut OH to Ripley NY- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 312 PM EST Fri Dec 10 2021 ...STORM WARNING IN EFFECT FROM 1 PM TO 10 PM EST SATURDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>011-017>020-027>030-036-037-047-112015- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron- Medina-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-Knox- 312 PM EST Fri Dec 10 2021 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM EST SATURDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a Slight Risk of severe weather tonight for the far western counties, with strong winds remaining the primary concern. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-021>023-031>033-038-PAZ002-003-112015- Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Wayne-Stark-Mahoning- Holmes-Southern Erie-Crawford- 312 PM EST Fri Dec 10 2021 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM EST SATURDAY... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. There is a Marginal Risk of severe weather tonight, with strong winds remaining the primary concern. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is a low risk for a few strong to severe thunderstorms early Saturday morning into early Saturday afternoon. The main threat will be damaging wind gusts up to 60 mph but an isolated brief tornado can not be ruled out in Northwest Ohio. Strong gusty winds up to 50 mph may be possible along and behind a cold front Saturday morning into the afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 11, 2:34 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
234 AM EST Sat Dec 11 2021
OHZ003-006-110830-
Wood OH-Lucas OH-
234 AM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of Wood and Lucas
Counties through 330 AM EST...
At 234 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Blissfield to 6 miles west of Napoleon.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Toledo, Bowling Green, Perrysburg, Oregon, Sylvania, Rossford,
Waterville, Northwood, Whitehouse, Holland, Weston, Maumee, Ottawa
Hills, Walbridge, Pemberville, Millbury, Haskins, Luckey, Bradner and
Grand Rapids.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
4169 8343 4169 8335 4171 8334 4164 8323
4163 8318 4174 8311 4162 8318 4162 8342
4126 8343 4130 8388
TIME...MOT...LOC 0734Z 278DEG 33KT 4177 8390 4138 8424
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JaszkaThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 5:26 AM EST | Special Weather Statement | CLE | Cuyahoga, Geauga, Lake, Medina, Portage, Summit | 49 min |
| Dec 11, 5:48 AM EST | Special Weather Statement | CLE | Ashland, Morrow, Richland | 42 min |
| Dec 11, 6:01 AM EST | Special Weather Statement | CLE | Trumbull | 59 min |
| Dec 11, 6:12 AM EST | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Summit, Trumbull | 48 min |
| Dec 11, 6:39 AM EST | Severe Thunderstorm Warning | CLE | Portage, Trumbull | 36 min |
| Dec 11, 8:38 AM EST | Wind Advisory | CLE | Knox, Medina | 10 hr |
| Dec 11, 11:42 AM EST | Areal Flood Advisory | CLE | Ashland, Medina, Portage, Richland, Summit, Wayne | 4 hr |
| Dec 11, 12:22 PM EST | Special Weather Statement | CLE | Mahoning, Portage, Stark | 53 min |
| Dec 11, 12:32 PM EST | Special Weather Statement | CLE | Trumbull | 58 min |
| Dec 11, 6:51 AM EST | Special Weather Statement | CLE | Crawford | 54 min |
| Dec 11, 5:51 PM EST | Lakeshore Flood Warning | CLE | Erie | 7 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.